Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Need advice on Equilibrant dosing

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by Rich D, Oct 5, 2014.

  1. Rich D

    Rich D

    Messages:
    39
    Likes:
    93
    I started Equilibrant about 4 months ago. I had a very hard time with extreme fatigue even with the first pill. I worked my way up to 4 in 4 weeks, but it was too much to handle so I backed down to 2. I stayed at 2 for another month and a half, felt OK, then started on 3, then 4 a couple weeks later. I had bad startup effects with 3 and felt achy, but when that started to die down a bit I went up to 4 and have been flu-y and achy for a solid week now. It's getting just a little better each day, but it is still rough.

    So, I'm trying to determine whether I should just stick it out and stay on 4, or back down to 3 for a while. I know that having these symptoms is actually a good sign and means it is probably working. But it is rough going. I'm willing to just go with it and feel crappy for a while if need be, but I'm unsure whether that is the right approach. Obviously I have no doctor to consult with about this.

    Those of you with experience, what do you recommend? Ride it out for as long as it takes and just feel bad, or back down? I don't want to lose the progress I've made upping the dose, but I'm suffering.
     
  2. Adlyfrost

    Adlyfrost Senior Member

    Messages:
    251
    Likes:
    136
    NJ
    High Rich D. In my experience going with the LEAST dose that is still effective is best. If I feel flu-ishness with only 1/32 of a pill, then I will go down to 1/64th- if I feel nothing from that I will go up until I feel the effects.

    Good effects from equilibrant that I experienced when I knew it was working: deep sleep, sweating, raising body temperature slightly, GREAT digestion,feeling incredibly relaxed, sleepiness and euphoria. Sometimes all it took to achieve this was 1/32nd of a pill.

    Bad side-effects: interrupted sleep, insomnia, feeling like there were creatures in my stomach waking me in the middle of the night, sharp abdominal pain, caffeinated feeling like I drank 10 cups of expresso, achiness and severe lethargy, depression/ mania (bi-polarness) and many more. You can find my posts about them in the equilibrant threads.

    I had some really weird side-effects with equilibrant because I didn't listen to my body and yet I will say it was one of the MOST effective things I have ever taken! It is also potentially one of the most harmful! It is an AWESOME Th1 booster!

    If i could do it again, I would find that magic minimum dose that gives me good effects listed above and stay on it for a while. I think you have to give it 24 hours to really understand what your dose is doing. You really have to experiment with it.

    The mistake most people make is going up instead of being happy with the minimum dose. I think that is because we think more will cure us faster. But I have seen no evidence of that on these forums, esp. with older CFS patients. In fact just the opposite. I felt better and had more energy with smaller doses of equilibrant than with large doses. And side-effects were milder so I could stay on it longer.

    But that is just from my own experience and from what I read from other posters here.
     
  3. lnester7

    lnester7 Seven

    Messages:
    2,348
    Likes:
    3,349
    USA
    I do 2 a day, I tested negative before then it reactivated again. If I do too much the muscle pain and flu like symptoms are intolerable.
     
  4. Rich D

    Rich D

    Messages:
    39
    Likes:
    93
    Thanks @Adlyfrost. That is a useful perspective to receive. I had been under the impression that more is better and that feeling bad was a positive sign. Frankly, I've yet to feel much better after being on Equilibrant for 4 months now. But I have been pushing. I will back down and give things ample time to settle down and see what happens.
     
    Adlyfrost likes this.
  5. PDXhausted

    PDXhausted Senior Member

    Messages:
    254
    Likes:
    341
    NW US
    I had a different experience... Started at 1/8 pill, felt crashy the first day I took it, then better afterward. Increased to 1/4 after a week, then 3/8, then 1/2... Always same, felt crashy first day then increasingly better. The side effects that stopped me from going higher were hormonal in nature- increased PMS and moodiness. My advice, and I think Dr. Chia's as well, would be to stay at the lowest dose you tolerate and then only increase after you feel you can tolerate that dose well.
     
    BellaSC and Adlyfrost like this.
  6. halcyon

    halcyon Senior Member

    Messages:
    2,271
    Likes:
    5,317
    Are you talking about enterovirus or something else?
     
  7. Adlyfrost

    Adlyfrost Senior Member

    Messages:
    251
    Likes:
    136
    NJ
    I agree about the crashiness, esp. in the beginning. However, after 4 months if I were not seeing some positive virus fighting, I think I would re-evaluate firstly, my dosage, and secondly, my treatment.

    When I was having viral symptoms, I sometimes would get stuck in what I thought was a 'too much TH1' fog. This is when I slept 15-20 hours of unrefreshing sleep, zombie-like affect, slurring my words, achey, etc. A little bit of this means one is activating immune system. But all the time can't be healthy. For the immune system to work there has to be a balance of both Th1 and Th2.

    It is my OPINION only, and I am not sure there is any scientific backing but only my experience, that PWME may have enough TH1 but is just not effective for some reason. Th1 stimulants can help activate immunity but staying in an ineffective inflammatory state (flu, achiness, lethargy) for days or weeks continuously (a few hours a day is ok), hoping some spark will go off to ignite resistance to a virus, is futile in my experience.

    Th2 stimulants like ginger and green tea would pull me out the Th1 fog. But not too much because the goal is to be balanced, not either Th1 or Th2 dominant.

    Btw, I am no longer addressing CFS as a virus because thanks to chicken broth an an herbs, I was able to subdue most of my viral symptoms, KNOCK ON WOOD!!!!!! But I have new problems now that I am addressing/experimenting with detoxification by various means. But I spent many years where all I could do was treat the viral symptoms- fevers, nausea- continuous flu and in bed or on couch most of the time. Keep trying, experimenting and searching- you will get better!!!! You will find the answer!!!
     
  8. lnester7

    lnester7 Seven

    Messages:
    2,348
    Likes:
    3,349
    USA
    I had coaxsaqui b2 (enterovirus). To be honest I can now tell without test, I get bad acid reflux when is active, and then goes away when I treat it successfully.
     
  9. BellaSC

    BellaSC

    Messages:
    69
    Likes:
    75
    I've been seeing Dr Chia and on Equlibrant for over 18 months....I've had to adjust the doses on an ongoing basis with Dr Chia's guidance. As he is the only one who sells Equlibrant, I would strongly suggest going to see him.
    He is absolutely brilliant and will do phone consults if you're too ill to travel.
    At one point I was up to 6 a day with the addition of Inosine.
    I had a strong reaction with super achey joint pain and immediately backed off the max dose down to 3 a day.
    The other issue is that you could be taking things that could possibly amplify the effect of Equilibrant.
    I would agree with what others have said- stay with the smallest dose you can tolerate and ramp up very slowly.....it can take months to increase the dose.
     
    PDXhausted likes this.
  10. BellaSC

    BellaSC

    Messages:
    69
    Likes:
    75
    I'm new to the Forum and trying to figure out how to post and reply. I posted a reply at the bottom of the thread.....see below :)
     

See more popular forum discussions.

Share This Page